Pacific Journal of Mathematics

Involutions on Banach algebras.

Paul Civin and Bertram Yood

Article information

Source
Pacific J. Math., Volume 9, Number 2 (1959), 415-436.

Dates
First available in Project Euclid: 14 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1103039265

Mathematical Reviews number (MathSciNet)
MR0105626

Zentralblatt MATH identifier
0086.09601

Subjects
Primary: 46.00

Citation

Civin, Paul; Yood, Bertram. Involutions on Banach algebras. Pacific J. Math. 9 (1959), no. 2, 415--436. https://projecteuclid.org/euclid.pjm/1103039265


Export citation

References

  • [1] F. F. Bonsall and A. W. Goldie, Annihilatoralgebras, Proc.London Math. Soc, 14 (1954), 154-167.
  • [2] N. Jacobson, Structureof rings, Amer. Math. Soc. Colloq. Publ., vol. 37, (Providence, R. I. (1956).
  • [3] R. V. Kadison, Isometries of operator algebras, Ann. of Math (2) 54 (1951), 325-338.
  • [4] I. Kaplansky, Dual rings, Ann. Math. (2) 49 (1948), 689-701.
  • [5] I. Kaplansky, Normed algebras, Duke Math J., 16 (1949), 339-417.
  • [6] I. Kaplansky, Ring isomorphisms on Banach algebras, Can. J. Math. 6 (1954), 374-381. 7#_____ yTopological algebra, Department of Mathematics, University of Chicago, 1952, mimeographed notes.
  • [8] B. V. Kerekjart, Uber die periodischenTransformationender Kreisscheibe und der Kugelflache, Math. Ann. 80 (1919), 36-38.
  • [9] L. H. Loomis, An introduction to abstractharmonicanalysis,D. Van Nostrand Co., New York, 1953.
  • [10] M. A. Naimark, InvolutiveAlgebren, Sowjetische Arbeiten zur Funktionalanalysis, Berlin (1954), 89-196.
  • [11] M. A. Naimark, Normed rings, Moscow, 1956. (Russian).
  • [12] C. E. Rickart. The singular elements of a Banach algebra, Duke Math. J. 14 (1947), 1066-1077.
  • [13] C. E. Rickart. The singular elements of a Banach algebra,The uniqueness of norm problems in Banachalgebras, Ann. of Math. 51 (1950), 615-628.
  • [14] C. E. Rickart. The singular elements of a Banach algebra, Representation of certain Banach algebras on Hilberi space, Duke Math. J. 18 (1951), 27-39.
  • [15] G. E. Silov, On normed rings with one generator, Mat. Sbornik 21 (63) (1947), 25-47 (Russian)
  • [16] G. E. Silov, On the decomposition of a commutativenormed ring in a direct sum of ideals, Mat. Sbornik 32 (74) (1953), 353-364, (Russian)
  • [17] G. T. Whyburn, Analytictopology, Amer. Math. Soc. Colloq. Publ. 28, New York 1942.